Alert archive / Illinois / Dense Fog Advisories in 2021

Dense Fog Advisory 9, NWS Lincoln, IL

June 11, 20218 counties in Illinois

NWS Lincoln, IL issued this dense fog advisory at Jun 11, 2021, 3:42 AM CDT for 8 counties in Illinois. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2021, 3:42 AM CDT (08:42 UTC)
Expired
Jun 11, 2021, 8:00 AM CDT
In force
4 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1163 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1163 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

286 
WWUS73 KILX 110842
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
342 AM CDT Fri Jun 11 2021

ILZ062-063-066>068-071>073-111300-
/O.NEW.KILX.FG.Y.0009.210611T0842Z-210611T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
342 AM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, 
  Richland and Lawrence Counties.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

Barnes
1 follow-up statement
811 
WWUS73 KILX 111246
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
746 AM CDT Fri Jun 11 2021

ILZ062-063-066>068-071>073-111400-
/O.EXP.KILX.FG.Y.0009.000000T0000Z-210611T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
746 AM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Visibilities have generally improved this morning, therefore the 
dense fog advisory will be allowed to expire at 8 AM. 
Nevertheless, patchy fog and localized dense fog may continue
until 9 AM.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this dense fog advisory went out at Jun 11, 3:37 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 11, 3:37 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
337 AM CDT Fri Jun 11 2021

.SYNOPSIS...
Issued at 337 AM CDT Fri Jun 11 2021

Hot and humid weather will prevail across central Illinois today
with afternoon high temperatures topping out in the lower 90s.
Heat index values will approach 100 degrees...particularly along
and west of the I-55 corridor.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 337 AM CDT Fri Jun 11 2021

08z/3am water vapor imagery shows pronounced ridge axis extending
from the Upper Midwest to the Southern Plains...while persistent
trough that has triggered daily showers/storms across the KILX CWA
has shifted well to the east into the Ohio River Valley. Despite
rising upper heights and an overall lack of synoptic forcing, a
weak wave rippling southeastward from eastern Wisconsin into
central Indiana may provide just enough lift to trigger isolated
afternoon convection east of I-57. Other than that, am expecting a
very warm and humid day across central Illinois with highs mostly
in the lower 90s. Thanks to dewpoints in the upper 60s to around
70 degrees, peak heat index values will approach 100 degrees
across the western half of the KILX CWA.

Will need to keep an eye on ongoing convection across the Dakotas
into northern Nebraska as it makes its way E/SE later today. CAMs
have consistently been showing the storms weakening after dawn as
they spill into western Minnesota/Iowa...with renewed development
this afternoon along the S/SW flank of the outflow boundary
across southeast Nebraska into northwest Missouri. HRRR/NSSL both
drop this convection due southward into Oklahoma/Arkansas by this
evening as it develops toward the greatest instability across the
Southern Plains. Further north, scattered convection may develop
along the outflow across eastern Iowa/northwest Illinois this
evening, then track into parts of central Illinois tonight. Model
solutions vary considerably with this scenario, so forecast
confidence is low at this point. Have included low chance PoPs as
far E/SE as the I-55 corridor tonight, but these may need to be
raised and expanded further southeast if radar trends and updated
model data warrant later today.

&&

.LONG TERM...(Saturday through Thursday)
ISSUED AT 337 AM CDT Fri Jun 11 2021

Vigorous short-wave trough pivoting across the Northern Rockies
into southern Canada will push a weak cold front into central
Illinois on Saturday. Given ample deep-layer moisture and good
convergence along the front, it appears scattered thunderstorms
will develop...especially during the afternoon. Once the front
passes, very warm and dry weather will return for Sunday and
Monday. After that, another cold front will pass through the
region Monday night as an upper ridge builds over the
Rockies/western Plains and a corresponding trough deepens over the
eastern Great Lakes. This will bring increasing northerly flow to
the Midwest and result in temps dropping into the lower to middle
80s by Tuesday/Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1149 PM CDT Thu Jun 10 2021

Patchy fog looks increasingly likely across parts of southeast and
eastern IL late tonight. The latest guidance continues to keep this
confined south and east of TAF sites. Light and variable winds take
on a more northwest direction today with speeds generally below 10
kts. Widely scattered showers and storms are possible once again
this afternoon, though the best chances will be east of I-55. The
coverage remains too low to mention in TAFs at this time.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...NMB
Hazardous weather outlook, Jun 10, 3:16 PM CDT, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
316 PM CDT Thu Jun 10 2021

ILZ027>031-036>038-040>043-047>053-112030-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-
Tazewell-Woodford-
316 PM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are expected until sunset. Severe weather
is not anticipated, but lightning and locally heavy rainfall will
be possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Scattered thunderstorms are expected on Saturday. Severe weather
is not anticipated, but lightning and locally heavy rainfall will
be possible.

Hot and humid conditions are expected Friday through Saturday as
temperatures reach into the upper 80s to lower 90s. Heat indices
are expected to reach the upper 90s Friday and mid 90s Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-054>057-061>063-066>068-071>073-112030-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby-
Vermilion-
316 PM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Isolated to scattered thunderstorms are expected through mid
evening. Severe weather is not anticipated, but lightning and
locally heavy rainfall will be possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Isolated thunderstorms are expected Friday and Saturday,
especially in the afternoon and early evening hours. Severe
weather is not anticipated, but lightning and locally heavy
rainfall will be possible.

Hot and humid conditions are expected Friday through Sunday as
temperatures reach into the lower 90s. Heat indices are expected
to rise into the mid to upper 90s Friday and Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Deubelbeiss

Nearby

Dense Fog Advisories in Illinois, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.